MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0028867402
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event: use the first day of the month of the aware date as the event date, as it was not provided.A synergy xd mr us 2.25 x 38mm stent delivery system (sds), catheter was returned for analysis.Visual, tactile, microscopic and functional analysis was performed on the device.No issues were identified with the hypotube shaft.The inner polymer extrusion was stretched, 6.4 cm from tip of the device.There was no sign of damage, stretching or lifting of the stent struts.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.The bumper tip showed no signs of distal tip damage.There was a kink noted in the lasercut section, 2.5 cm from the port exchange.The device was attached to an encore inflation unit and an attempt to inflate the balloon, however, a leak was noted where the kink was in the lasercut section.No other device issues were identified during returned product analysis.
 
Event or Problem Description
It was reported that shaft hole occurred.The target lesion was located in the left anterior descending artery.A 2.25 x 38mm synergy xd drug eluting stent was advanced for treatment.During the procedure, the stent balloon would not inflate.It was found that contrast was leaking out of the stent delivery catheter.The device was pulled out and shaft pinhole was noted.The procedure was completed with a different device.There were no patient complications reported as a result of this event.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18027079
Report Number2124215-2023-59195
Device Sequence Number7556966
Product Code NIQ
UDI-Device Identifier08714729980773
UDI-Public08714729980773
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2024
Device Lot Number0028867402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2023
Initial Report FDA Received Date10/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown